Discussions By Condition: I cannot get a diagnosis.

Vaginal Itch from Birth Control Pills

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: AlishaArora
  • August 1, 2013
  • 10:46 PM

I started birth control 4 months ago. Started with Loestrin 24fe and my first month was great, no side effects, nothing. Second month I spotted/had break through bleeding the whole month. Also, I began to have vaginal itching. I talked to my gyno about the itch and she said birth control did not cause any of the symptoms I was having and to try OTC meds for yeast infections, etc. I did not have a yeast infection, and I am STD free but she still had no advice to give. We figured the spotting was from the low does of estrogen so I switched to a higher dose during my 3rd month, Cryselle. The spotting stopped and itching increased, spread to my anal area and persisted throughout the 4th month. I noticed that the itch decreased while I was taking the inactive pills. Still my gyno had nothing to say about the itch. I stopped taking birth control all together after my 4th pack which was 10 days ago. Itching has subsided for the most part but the skin around my vaginal area is raw, flaky and feels uncomfortable against fabrics.

My doctor isn't helping, I know I should probably find a new one but in the mean time has anyone had a similar experience? I was wondering if I was allergic to something in the birth control, amount of estrogen? I honestly have no idea but I want to get back on birth control but not if I have to deal with these symptoms.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.